Alert archive / Puerto Rico / Flash Flood Warnings in 2006

Flash Flood Warning 96, NWS JSJ

November 27, 2006

NWS JSJ issued this flash flood warning at Nov 27, 2006, 6:39 PM CST. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 27, 2006, 6:39 PM CST (00:39 UTC)
Expired
Nov 28, 2006, 12:15 PM CST
In force
18 hr
Issued by
NWS JSJ
Area
Counties, with a storm outline in the text

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGCA52 TJSJ 280041
FFWSJU
PRC021-061-127-280215-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
839 PM AST MON NOV 27 2006

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A

* FLASH FLOOD WARNING...
  FOR THE FOLLOWING MUNICIPALITIES
  IN PUERTO RICO
     SAN JUAN
     BAYAMON
     GUAYNABO

* UNTIL 1015 PM AST

* AT 836 PM AST...NATIONAL WEATHER SERVICE DOPPLER RADAR AND LOCAL 
RESIDENTS INDICATED AND REPORTED VERY HEAVY RAIN FROM SHOWERS AND 
THUNDERSTORMS NOW MOVING OVER THE WARNED AREA.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. 
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. 
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE 
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS 
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY 
AUTOMOBILE.

LAT...LON 1833 6613 1836 6613 1841 6607 1841 6602
      1838 6604 1833 6604 1830 6607 1830 6610

$$

RAM
1 follow-up statement
000 
WGCA72 TJSJ 280216
FFSSJU

URGENT - IMMEDIATE BROADCAST REQUESTED
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
1015 PM AST MON NOV 27 2006

PRC021-061-127-280250-
SAN JUAN-BAYAMON-GUAYNABO-
1015 PM AST MON NOV 27 2006

...THE FLASH FLOOD WARNING FOR THE FOLLOWING MUNICIPALITIES...IN 
PUERTO RICO HAS BEEN ALLOWED TO EXPIRE
     SAN JUAN...BAYAMON AND GUAYNABO

AT 1008PM AST...THE DOPPLER WEATHER RADAR INDICATED THAT THE HEAVY 
RAINFALL THAT WAS OCCURRING ACROSS THESE AREAS HAS MOVED OFFSHORE... 
AND CONTINUE TO SLOWLY DISSIPATE. RIVER LEVEL SENSORS ACROSS THESE  
AREAS ALSO INDICATED THAT THE WATER LEVELS CONTINUE TO SUBSIDE. NO 
ADDITIONAL HEAVY RAINFALL IS EXPECTED ACROSS THESE AREAS FOR NOW. 
THEREFORE...THE FLASH FLOOD WARNING FOR THESE AREAS HAS BEEN ALLOWED 
TO EXPIRE. HOWEVER...RIVER AND STREAM LEVELS REMAIN HIGH...AND 
RESIDENTS AND MOTORISTS ACROSS THESE AREAS ARE URGED TO REMAIN ALERT 
TO THE PONDING OF WATER ON ROADWAYS AND ALLOW TIME FOR RIVERS AND 
STREAMS TO RETURN TO NORMAL LEVELS OVER THE NEXT FEW HOURS.

LAT...LON 1838 6618 1841 6616 1841 6613 1836 6610
      1841 6602 1830 6604 1833 6610 1828 6618

$$

RAM

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Nov 27, 1:27 PM CST, 5 hours 12 minutes earlier.

Area forecast discussion, Nov 27, 1:27 PM CST, 5 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
327 PM AST MON NOV 27 2006

.DISCUSSION...SCATTERD SHOWERS AND ISOLATED THUNDERSTORMS DEVELOPED
OVER THE INTERIOR SECTIONS OF PUERTO RICO. MOST OF THESE SHOWERS
WILL DISSIPATE AT AROUND SUNSET. THE DOPPLER RADAR ALSO SHOWED
STREAMERS THAT DEVELOP OVER THE ISLANDS GENERATING 5 FUNNELS
CLOUDS JUST WEST FROM ST THOMAS. TONIGHT...EXPECT SCATTERED TO
NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS TO DEVELOP OVER THE
ATLANTIC WATERS WITH SOME AFFECTING THE NORTHERN AND EASTERN COAST
OF PUERTO RICO.

ON TUESDAY WE WILL SEE THE COMBINED EFFECTS OF THE UPPER TROUGH
AND THE OLD FRONTAL BOUNDARY. THE GFS AND THE ETA MODELS
CONTINUES TO SHOW THE UPPER LEVEL TROUGH TO MOVE ACROSS THE LOCAL
AREA TOMORROW...ENHANCING SHOWER DEVELOPMENT DURING THE AFTERNOON
HOURS. THIS WEATHER FEATURE WILL ALSO INTERACT WITH INCREASING
MOISTURE ASSOCIATED TO THE FRONTAL REMNANTS NOW LOCATED JUST NORTH
OF OUR LOCAL FORECAST AREA AND PRODUCE A SIGNIFICANT INCREASE ON
SHOWER COVERAGE ACROSS PUERTO RICO AND THE U.S. VIRGIN ISLANDS.

&&

.SYNOPSIS...A WEAKENING NEARLY STATIONARY COLD FRONT EXTENDS FROM
A LOW PRESSURE SYSTEM LOCATED SOUTHEAST OF BERMUDA...SOUTHWEST TO
THE WINDWARD PASSAGE. STRONG HIGH PRESSURE ACROSS THE EASTERN
UNITED STATES CONTINUES TO BUILD EAST ACROSS THE WESTERN
ATLANTIC...AND WILL PUSH THE REMNANTS OF THIS FRONTAL BOUNDARY
SOUTH INTO THE LOCAL AREA BY TUESDAY NIGHT.

&&

.MARINE...AS A HIGH PRESSURE SYSTEM NOW LOCATED OVER THE WESTERN
ATLANTIC STRENGTHENS BY MID- WEEK...INCREASING WINDS AND SEAS WILL
LEAD TO DETERIORATING MARINE CONDITIONS ACROSS THE REGIONAL
WATERS.

&&

.PRELIMINARY POINT TEMPS/POPS...
SJU  75  85  75  85 /  50  50  60  60
STT  78  84  78  84 /  40  50  50  50

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...NONE.
VI...NONE.
&&

10
Hazardous weather outlook, Nov 27, 4:00 AM CST, 14 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JUAN PR
600 AM AST MON NOV 27 2006

PRZ001>013-AMZ710>750-281000-
600 AM AST MON NOV 27 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO.

.TODAY AND TONIGHT...
A WEAK LOW LEVEL DISTURBANCE WILL COMBINE WITH AVAILABLE MOISTURE
AND LOCAL EFFECTS TODAY...TO PRODUCE SCATTERED SHOWERS AND POSSIBLY
A COUPLE OF THUNDERSTORMS ACROSS THE LOCAL ISLANDS...BUT MAINLY OVER
THE CENTRAL AND WESTERN INTERIOR AND SOUTHWESTERN SECTIONS OF PUERTO
RICO THIS AFTERNOON. WHILE LOCALIZED FLOODING MAY PRESENT A HAZARD
TO RESIDENTS AND MOTORISTS IN THESE AREAS...NO WIDESPREAD FLOODING
OR OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...ACTIVE WEATHER CAN BE EXPECTED FOR TUESDAY
AND WEDNESDAY AS AN UPPER LEVEL TROUGH AND REMNANTS OF AN OLD
FRONTAL BOUNDARY MOVE ACROSS THE REGION. IN ADDITION...WINDS AND
SEAS WILL INCREASE SIGNIFICANTLY TUESDAY NIGHT THROUGH
THURSDAY...RESULTING IN HAZARDOUS MARINE CONDITIONS. NO OTHER
HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED TODAY.

VIZ001-002-AMZ710>730-281000-
600 AM AST MON NOV 27 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS.

.TODAY AND TONIGHT...
A WEAK LOW LEVEL DISTURBANCE WILL COMBINE WITH AVAILABLE MOISTURE
AND LOCAL EFFECTS...TO PRODUCE SCATTERED SHOWERS AND POSSIBLY A
COUPLE OF THUNDERSTORMS ACROSS THE LOCAL ISLANDS TODAY. HOWEVER...NO
WIDESPREAD HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...ACTIVE WEATHER CAN BE EXPECTED FOR TUESDAY
AND WEDNESDAY AS AN UPPER LEVEL TROUGH AND REMNANTS OF AN OLD
FRONTAL BOUNDARY MOVE ACROSS THE REGION. IN ADDITION...WINDS AND
SEAS WILL INCREASE SIGNIFICANTLY TUESDAY NIGHT THROUGH
THURSDAY...RESULTING IN HAZARDOUS MARINE CONDITIONS. NO OTHER
HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED TODAY.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB
SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE
LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU.

FROM YOUR PDA/PHONE: HTTP://MOBILE.SRH.NOAA.GOV OR
WWW.SRH.NOAA.GOV/WML

SR

The office that day

Everything else NWS JSJ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 28, 3:52 PM CSTFlash Flood WatchJSJ5 hr

Nearby

Flash Flood Warnings in Puerto Rico, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.